Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 142, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Aug 28, 2009, 12:43 AM CDT for Bastrop County, Fayette County, Lee County, Texas. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 28, 2009, 12:43 AM CDT (05:43 UTC)
- Expired
- Aug 28, 2009, 1:45 AM CDT
- In force
- 62 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Bastrop County, TX, Fayette County, TX, Lee County, TX
The radar
The Ft Hood radar (KGRK), 73 km from the middle of the area, began a volume at 05:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 28, 12:50 AM CDT | TSTM WND DMG | Paige, TX | LARGE TREES DOWN AND COVERING ROADWAYS AT PAIGE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 5.7 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 95 J/kg
- Mixed-layer CIN
- -201 J/kg
- Mixed-layer LCL
- 1970 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 280543
SVREWX
TXC021-149-287-280645-
/O.NEW.KEWX.SV.W.0142.090828T0543Z-090828T0645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1243 AM CDT FRI AUG 28 2009
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BASTROP COUNTY...
FAYETTE COUNTY...
LEE COUNTY...
* UNTIL 145 AM CDT.
* AT 1243 AM CDT...NWS METEOROLOGISTS HAVE DETECTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM TANGLEWOOD TO PAIGE TO WYLDWOOD...OR ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF LEXINGTON TO 13 MILES NORTHEAST
OF BASTROP TO 11 MILES WEST OF BASTROP...AND MOVING SOUTHEAST AT 20
MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE CAMP SWIFT...CEDAR CREEK...
FEDOR...CIRCLE D-KC ESTATES...DIME BOX...GIDDINGS...SMITHVILLE...
ROSANKY...ROUND TOP...MULDOON...LA GRANGE...FLATONIA AND CISTERN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 2965 9712 3008 9762 3055 9703 3057 9696
3053 9690 3047 9690 3038 9676 3033 9674
3031 9665 3027 9666 3022 9675 3017 9678
3015 9666 3001 9659
TIME...MOT...LOC 0543Z 324DEG 19KT 3046 9693 3026 9716
3012 9748
$$2 follow-up statements
000
WWUS54 KEWX 280607
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
107 AM CDT FRI AUG 28 2009
TXC021-149-287-280645-
/O.CON.KEWX.SV.W.0142.000000T0000Z-090828T0645Z/
LEE TX-BASTROP TX-FAYETTE TX-
107 AM CDT FRI AUG 28 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR FAYETTE...BASTROP AND LEE COUNTIES...
AT 106 AM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM DIME BOX TO HILLS TO WATTERSON...OR ALONG A
LINE EXTENDING FROM 11 MILES SOUTHEAST OF LEXINGTON TO 9 MILES WEST
OF GIDDINGS TO 9 MILES SOUTHWEST OF BASTROP...MOVING SOUTHEAST AT 20
MPH.
SOME LOCATIONS IN THE WARNING AREA INCLUDE ROCKNE...RED ROCK...ALUM
CREEK...LOEBAU...UPTON...SERBIN...SMITHVILLE...NORTHRUP...ROSANKY...
TOGO...STRING PRAIRIE...WINCHESTER...KIRTLEY...WARDA...KOVAR...
LEDBETTER...PLUM...RABBS PRAIRIE...RUTERSVILLE...NECHANITZ...
WALDECK...WALHALLA...WARRENTON...O QUINN...FREYBURG...FLOY...
COLONY...ROUND TOP...MULDOON...LA GRANGE...FLATONIA...CISTERN...
CARMINE AND WEST POINT.
LAT...LON 2965 9712 3003 9756 3055 9694 3047 9690
3038 9676 3033 9674 3031 9665 3027 9666
3022 9675 3017 9678 3015 9666 3001 9659
TIME...MOT...LOC 0607Z 324DEG 19KT 3035 9684 3015 9707
3001 9739
$$000
WWUS54 KEWX 280641
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
141 AM CDT FRI AUG 28 2009
TXC021-149-287-280650-
/O.EXP.KEWX.SV.W.0142.000000T0000Z-090828T0645Z/
LEE TX-BASTROP TX-FAYETTE TX-
141 AM CDT FRI AUG 28 2009
...THE SEVERE THUNDERSTORM WARNING FOR FAYETTE...BASTROP AND LEE
COUNTIES WILL EXPIRE AT 145 AM CDT...
THE THUNDERSTORMS HAVE WEAKENED BELOW SEVERE LEVELS AND WILL LET THE
WARNING EXPIRE AT 145 AM CDT. HOWEVER...WIND GUSTS TO 40 MPH ARE
STILL POSSIBLE ACROSS MAINLY FAYETTE COUNTY.
LAT...LON 2965 9712 3003 9756 3055 9694 3047 9690
3038 9676 3033 9674 3031 9665 3027 9666
3022 9675 3017 9678 3015 9666 3001 9659
TIME...MOT...LOC 0640Z 324DEG 19KT 3021 9672 3001 9695
2987 9727
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 11:28 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Aug 27, 11:28 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1128 PM CDT THU AUG 27 2009 .AVIATION... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE OVERNIGHT HOURS THROUGHOUT THE I-35 CORRIDOR WITH LESS NUMEROUS SHOWERS POSSIBLY DEVELOPING NEAR THE KDRT TAF SITE OVERNIGHT. SHOWERS AND STORMS LOCALLY LOWERING CONDITIONS..OTHERWISE GENERALLY VFR. VCNTY AUS TAF WINDS LIGHT AND VARIABLE BECOMING LIGHT WEST BY LATE MORNING FRIDAY AND LIGHT NORTHERLY FRIDAY AFTERNOON. VCNTY SAT TAF WINDS NORTHWEST WINDS 10 TO 20 KTS BECOMING LIGHT AND VARIABLE OVERNIGHT.. THEN LIGHT SOUTHWEST TO WEST AFTER DAWN AND LIGHT NORTHEAST FRIDAY AFTERNOON. VCNTY DRT WINDS NORTHEAST TO EAST 5 TO 15 KTS TONIGHT BECOMING LIGHT NORTHEAST TO NORTH LATE FRIDAY MORNING. WINDS VARIABLE AND HIGHER IN AND NEAR HEAVIER SHOWERS AND THUNDERSTORMS. && .PREV DISCUSSION... /ISSUED 914 PM CDT THU AUG 27 2009/ UPDATE... THIS EVENING SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE CWFA...MAINLY NORTH OF HIGHWAY 90 ATTM. THE AREA OF SHOWERS AND THUNDERSTORMS AND ATTENDANT OUTFLOW BOUNDARIES CONTINUE TO MOVE SOUTHWARD AT 15 TO 20 MPH. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE ALSO FORMING NORTH OF LLANO AND BURNET AS ANOTHER SOUTHWARD MOVING OUTFLOW BOUNDARY PROPAGATES FROM A COMPLEX OF THUNDERSTORMS NEAR BROWNWOOD. 00Z SOUNDINGS AT DRT AND CRP HAVE PWS GREATER THAN 1 INCH AND THE ATMOSPHERE ACROSS OUR CWFA REMAINS BUOYANT. THUS WE EXPECT CONVECTION TO PERSIST INTO THE EARLY MORNING HOURS ON FRIDAY. HAVE MADE MINOR ADJUSTMENTS TO THE GRIDS FOR TONIGHT. PREV DISCUSSION... /ISSUED 650 PM CDT THU AUG 27 2009/ AVIATION...WIDELY SCATTERED SHOWERS AND THUNDERSTORMS EARLY THIS EVENING WILL DIMINISH AFTER DARK. SHOWERS AND STORMS LOCALLY LOWERING CONDITIONS..OTHERWISE GENERALLY VFR. VCNTY AUS TAF WINDS BECOMING LIGHT AND VARIABLE LATER THIS EVENING THEN LIGHT WEST BY LATE MORNING FRIDAY AND LIGHT NORTHERLY FRIDAY AFTERNOON. VCNTY SAT TAF WINDS SOUTH TO SOUTHEAST WINDS 5 TO 10 KTS BECOMING LIGHT AND VARIABLE OVERNIGHT..THEN LIGHT WEST TO NORTHWEST AFTER DAWN AND LIGHT NORTH FRIDAY AFTERNOON. VCNTY DRT WINDS LIGHT SOUTHEAST TONIGHT BECOMING LIGHT NORTHEAST TO NORTH LATE FRIDAY MORNING. PREV DISCUSSION... /ISSUED 328 PM CDT THU AUG 27 2009/ DISCUSSION... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON ACROSS THE EDWARDS PLATEAU AND HILL COUNTRY IN ADVANCE OF THE WEAK COLD FRONT. ADDITIONALLY...EXPECTING TO SEE DIURNAL HEATING-DRIVEN ACTIVITY DEVELOP LATER THIS AFTERNOON MAINLY ALONG AND SOUTHEAST OF THE I-35 CORRIDOR. DESPITE HIGH CONFIDENCE OF DEVELOPMENT...AREAL COVERAGE WILL BE LIMITED. THUS...HAVE KEPT CONSERVATIVE POPS OF 20 TO 30 PERCENT FOR MUCH OF THE CWA. WILL LIKELY SEE ANOTHER ROUND OF PULSE STRONG TO BORDERLINE SEVERE STORMS THROUGH THIS EVENING WITH DAMAGING WINDS AND SMALL HAIL POSSIBLE. THE WEAK FRONT WILL PRIMARILY BRING A NORTHERLY WIND SHIFT TO SOUTH CENTRAL TEXAS ON FRIDAY. AFTERNOON TEMPERATURES WILL STILL CLIMB TO THE UPPER 90S TO NEAR 100 FRIDAY AND SATURDAY. HOWEVER...THE FRONTAL BOUNDARY WILL STALL ALONG THE TEXAS COAST WHICH WILL KEEP SLIGHT CHANCES FOR RAIN IN THE FORECAST THROUGH SATURDAY PRIMARILY ACROSS OUR SOUTHERN TIER OF COUNTIES. THE AFTERNOON SEA-BREEZE WILL LIKELY ENHANCE THE CHANCES FOR RAIN BUT OVERALL STILL EXPECTING ONLY ISOLATED TO SCATTERED ACTIVITY AT BEST. MID AND LONG-RANGE MODELS HAVE PRETTY MUCH GIVEN UP HOPE ON A GOOD TAP OF TROPICAL MOISTURE FOR NEXT WEEK. THEREFORE WILL CONTINUE THE TREND OF GENERALLY DRY CONDITIONS WITH AFTERNOON SEA- BREEZE SHOWERS AND THUNDERSTORMS ACROSS THE COASTAL PLAINS. GFS(X) LOW TEMPERATURES ARE REASONABLE THROUGH THE FORECAST PERIOD BUT MAX TEMPS NEXT WEEK CONTINUE TO BE AS MUCH AS 5 DEGREES TOO COOL. NEVERTHELESS...AFTERNOON TEMPERATURES DURING THE WORKWEEK WILL BE MUCH CLOSER TO EARLY SEPTEMBER NORMALS OF LOWER TO MID 90S. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 74 99 72 100 70 / 50 20 10 10 10 AUSTIN BERGSTROM INTL AIRPORT 71 98 67 100 68 / 50 20 10 10 10 NEW BRAUNFELS MUNI AIRPORT 71 98 68 100 67 / 50 10 10 10 10 BURNET MUNI AIRPORT 72 96 69 97 68 / 50 20 10 10 10 DEL RIO INTL AIRPORT 73 101 72 101 71 / 30 10 - 10 - GEORGETOWN MUNI AIRPORT 73 95 70 98 68 / 50 20 10 10 10 HONDO MUNI AIRPORT 70 98 69 97 69 / 30 10 10 10 10 SAN MARCOS MUNI AIRPORT 72 97 69 98 68 / 50 20 10 10 10 LA GRANGE - FAYETTE REGIONAL 73 96 71 96 70 / 50 30 20 20 10 SAN ANTONIO INTL AIRPORT 75 99 72 100 72 / 50 10 10 10 10 STINSON MUNI AIRPORT 74 99 71 99 71 / 50 10 10 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 13/02
Hazardous weather outlook, Aug 27, 5:34 AM CDT, 19 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 534 AM CDT THU AUG 27 2009 TXZ171>173-183>194-202>209-217>225-228-281100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 534 AM CDT THU AUG 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... THERE WILL BE ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON THROUGH THE EVENING. A FEW OF THE STRONGER STORMS MAY PRODUCE STRONG WIND GUSTS OF 50 TO 60 MPH...FREQUENT LIGHTNING AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... FRIDAY AFTERNOON AND EVENING THERE WILL BE ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS. A FEW OF THE STRONGER STORMS MAY PRODUCE WIND GUSTS OF 50 TO 60 MPH...FREQUENT LIGHTNING AND SMALL HAIL. FOR SUNDAY THROUGH WEDNESDAY THERE WILL BE A SLIGHT CHANCE FOR ISOLATED SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AFTERNOON AND EVENING.
In the hours before
Special weather statement, Aug 27, 11:12 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1112 PM CDT THU AUG 27 2009 TXZ193-209-223-280500- BASTROP-FAYETTE-GONZALES- 1112 PM CDT THU AUG 27 2009 ...A STRONG THUNDERSTORM WAS AFFECTING BASTROP COUNTY... AT 1105 PM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF ROSANKY...OR 9 MILES SOUTHWEST OF BASTROP...MOVING SOUTHEAST AT 15 MPH. PEOPLE IN NORTHEASTERN GONZALES...SOUTHERN BASTROP AND WESTERN FAYETTE COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...ROSANKY AND CISTERN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
Special weather statement, Aug 28, 12:21 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1221 AM CDT FRI AUG 28 2009 TXZ193-194-280600- BASTROP-LEE- 1221 AM CDT FRI AUG 28 2009 ...STRONG THUNDERSTORMS WERE AFFECTING BASTROP AND LEE COUNTIES... AT 1218 AM CDT...NWS METEOROLOGISTS ARE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TANGLEWOOD TO WYLDWOOD...OR ALONG A LINE EXTENDING FROM 8 MILES NORTH OF LEXINGTON TO 14 MILES WEST OF BASTROP...MOVING EAST AT 20 MPH. PEOPLE IN BASTROP AND LEE COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...WYLDWOOD...CEDAR CREEK...TANGLEWOOD...LEXINGTON...CAMP SWIFT...FEDOR...BASTROP...CIRCLE D-KC ESTATES AND PAIGE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 10:25 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, DeWitt, Fayette, Gonzales, Guadalupe, Lavaca | 50 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.